Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 18, NWS Gaylord, MI

April 18, 2018

NWS Gaylord, MI issued this small craft advisory at Apr 18, 2018, 3:34 PM EDT. It took effect at Apr 18, 2018, 8:00 PM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2018, 3:34 PM EDT (19:34 UTC)
In effect from
Apr 18, 2018, 8:00 PM EDT
Expired
Apr 19, 2018, 10:00 PM EDT
In force
26 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

525 
WHUS73 KAPX 181934
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
334 PM EDT Wed Apr 18 2018

LMZ323-341-342-344>346-190345-
/O.NEW.KAPX.SC.Y.0018.180419T0000Z-180420T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
334 PM EDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 PM this evening to 8 PM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-190345-
/O.NEW.KAPX.SC.Y.0018.180419T0200Z-180420T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
334 PM EDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM
EDT FRIDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 10 PM this evening to 2 AM EDT
Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LSZ321-322-190345-
/O.NEW.KAPX.SC.Y.0018.180419T0700Z-180420T0100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
334 PM EDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM EDT
THURSDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 3 AM to 9 PM EDT Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
5 follow-up statements
715 
WHUS73 KAPX 190138
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
938 PM EDT Wed Apr 18 2018

LMZ323-341-342-344>346-190945-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
938 PM EDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

A Small Craft Advisory remains in effect until 8 PM EDT Thursday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-190945-
/O.CON.KAPX.SC.Y.0018.180419T0200Z-180420T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
938 PM EDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LSZ321-322-190945-
/O.CON.KAPX.SC.Y.0018.180419T0700Z-180420T0100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
938 PM EDT Wed Apr 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM EDT
THURSDAY...

A Small Craft Advisory remains in effect from 3 AM to 9 PM EDT
Thursday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
683 
WHUS73 KAPX 190748
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
348 AM EDT Thu Apr 19 2018

LMZ323-341-342-344>346-191600-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
348 AM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 8 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LSZ321-322-191600-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
348 AM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 9 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-191600-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
348 AM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
779 
WHUS73 KAPX 191448
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1048 AM EDT Thu Apr 19 2018

LMZ323-341-342-344>346-192300-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1048 AM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 8 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LSZ321-322-192300-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1048 AM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 9 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-192300-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1048 AM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
408 
WHUS73 KAPX 191950
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
350 PM EDT Thu Apr 19 2018

LMZ323-341-342-344>346-200000-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
350 PM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 8 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345-346-LSZ321-322-200100-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
350 PM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 9 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347>349-200400-
/O.CON.KAPX.SC.Y.0018.000000T0000Z-180420T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
350 PM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Friday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
092 
WHUS73 KAPX 200200
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1000 PM EDT Thu Apr 19 2018

LHZ347>349-200300-
/O.CAN.KAPX.SC.Y.0018.000000T0000Z-180420T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1000 PM EDT Thu Apr 19 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 1:50 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 18, 1:50 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
150 PM EDT Wed Apr 18 2018

.NEAR TERM...(Today through Tonight)
Issued at 320 AM EDT Wed Apr 18 2018

...Perhaps a glancing shot of light snow/rain...

High impact weather potential...minimal.

A much-welcome quiet (well, mostly) early morning in northern MI. A
skinny ridge of high pressure extends from nw WI to se OH. Our low-
level flow remains cyclonic just ahead of this ridge, thanks to
troffiness extending from low pressure in Quebec. A 993mb low was in
eastern KS. This latter low will move fairly quickly eastward across
the OH Valley this afternoon and evening. There continues to be
pretty decent agreement that the bulk of the associated precip will
stay to our south, but how much (if any) can get this far north?

Lots of low clouds out there at the moment over northern lower MI,
while partial clearing has occurred for a time in eastern upper
and the Straits. However, lower clouds are expanding back into
western Chip/Mack Cos at the moment. Meanwhile, we have seen a
touch of freezing drizzle in the high terrain of northern lower,
especially back between midnight and 2 am (waning since then).
Also some very precip reported at MBL. Convergence along a subtle
trof axis is likely aiding this activity. Trof progged to drift
down toward se portions of the forecast area by midday. May need a
fzdz/flurry mention over parts of northern lower MI for a portion
of the morning. By midday, diurnal influences, and the departure
of the trof from the high terrain, will limit this trace precip
threat.

Incoming system exhibiting a southward trend in all guidance. The
Nam is now totally dry in this forecast area, except for far
southern Gladwin Co. GFS has a touch more QPF, but either way, this
appears to be an event of little substance for our latitude. Will
bring chancy late-day pops (snow/rain mixed) primarily to M-55
and south. That eases almost as far north as M-72 this evening
while turning to all snow, before departing to the se overnight.
All accums look to be less than an inch, and will be highest in
Gladwin/Arenac Co (only place where likely pops are justified).
Meanwhile, nw lower will see partial clearing overnight (and
eastern upper never gets worse than partly cloudy).

Max temps in the upper 30s to around 40f. Min temps in the 20s.

&&

.SHORT TERM...(Thursday through Friday)
Issued at 320 AM EDT Wed Apr 18 2018

...The Beginning of Dry Weather...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...The short of it is that High pressure
begins to build into the forecast area Thursday and it stays for a
while. With the new model runs showing the forecast of the storm
system Wednesday night now further south, this clears us out faster
so that all of Thursday is now dry. Not only is it dry, but looking
at the moisture profiles it looks sunny to partly cloudy across the
forecast area for Thursday and Friday.

Primary Forecast Concerns...It looks like it would temperatures, as
the sunshine could be stronger now with Thursday and Friday being,
at the least partly sunny, and probably mostly sunny. While the 850
mb temperatures remain -7c, the full sunshine and mixing could get
into the upper 30s if we can mix out the moisture.

.LONG TERM...(Friday night through Tuesday)
Issued at 320 AM EDT Wed Apr 18 2018

...Precipitation Free Weather (well mostly) and Moderating
Temperatures...

Extended (Saturday through Tuesday)...The sfc high and 500 mb ridge
stay over the forecast area, and the Upper Great Lakes in general
through Monday night. So dry weather and moderating temperatures
back to normal highs by Monday are likely. Temperatures may get to 60
on Tuesday as well, but there could be some rain showers as the GFS
brings a cold front into the forecast area Tuesday afternoon/Tuesday
evening. The ECMWF doesn't have anything with this system. If they
agreed on the cold front passage, then it might mean a line of
thunder would be possible as well, but with the low confidence in
the passage will leave out thunder for the time being.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 142 PM EDT Wed Apr 18 2018

MVFR/VFR ceilings will continue through the TAF period as moisture
hangs around. Ceilings will continue to rise with diurnal mixing
taking place throughout the afternoon period and high pressure
with accompanying dry air pushing southward from western Ontario.
A low pressure system tracking through the Ohio Valley may produce
light rain/snow over MBL tonight...but as of the current forecast
appears to stay south.

&&

.MARINE...
Issued at 320 AM EDT Wed Apr 18 2018

Brief lull in winds today, as high pressure tries to edge in from
the s and w. Northerly winds will become blustery again tonight,
as low pressure transits the Ohio Valley. Advisories are likely to
be needed eventually, though may still be a bit soon to do so.
Will look at that harder later this morning.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...TL
MARINE...JZ
Hazardous weather outlook, Apr 18, 3:21 AM EDT, 12 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
321 AM EDT Wed Apr 18 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-191200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
321 AM EDT Wed Apr 18 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

JZ

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.